MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Tachycardia (2095); Thromboembolism (2654)
Date of Event 02/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device identifiers were provided and the lot history records were reviewed.There were no discrepancies or unusual findings.The company representative present during the case examined the ct bold once it was removed from the patient and confirmed the funnel deformity and subjectively concluded that the deformity was not likely attributable to the clot burden since it was not significant.The devices were discarded by the user facility and are not available for evaluation.There have been no similar complaint events for this lot number.The case was reviewed by inari's chief medical officer, who concluded that clinical deterioration was likely the result of inadvertent distal embolism.The cause of the device funnel deformation and getting stuck remains unknown but may be related to surgical technique.Embolization of blood clots and cardiovascular collapse are identified in the device labeling as possible adverse events/complications.The device labeling includes the following warning statement, "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the collection bag and coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel." manufacturer reference #: (b)(4).
 
Event or Problem Description
A 34-year-old female patient was hospitalized after being involved in a major motor vehicle accident and sustaining multiple serious injuries including severe intracranial hemorrhage, fractured pelvis, fractured spine, and other trauma.After treating the brain bleed and pelvis, interventional radiology inserted an inferior vena cava (ivc) filter because the patient was not a candidate for treatment with heparin treatment.One week later, the patient's ivc was completely occluded with bilateral deep vein thrombosis (dvt) extending to the popliteal veins.The patient was scheduled for a thrombectomy on (b)(6) 2024 with the inari flowtriever retrieval/aspiration system.The clot age was estimated at 7 days.The triever20 (t20) was deployed and multiple aspirations were performed in the ivc extending down into the left iliac veins.The physician removed the t20 and deployed the clottriever bold and performed four successful passes.They were unable to reach beyond the femur so the triever16 curve (t16c) was used to remove additional clot present distally.However, the physician was unable to reach clot remaining in the popliteal area and additional clot was observed in the ivc.To address this, the clottriever xl catheter (ctxl) was used and one pass was performed when resistance was encountered.Removal was attempted but the ctxl bag would not fully collapse and became stuck inside the protrieve sheath.Eventually the ctxl was removed and aspiration of the sheath was performed once it was noticed that the basket under was rotated upward.The ctxl and protrieve devices were removed from the patient intact and there was no resulting vessel damage.A large amount of clot was retrieved and within 30 seconds the patient became hypotensive and tachycardic.The operating table was adjusted to the reverse trendelenburg position and vasopressors and a large bolus of heparin were administered; these interventions were successful in stabilizing the patient.An echocardiogram showed evidence of mild right heart strain so the decision was made to conclude the thrombectomy, which was successful in retrieving approximately 60% of the clot burden.One day postoperatively heparin was temporarily suspended to rule out a possible intracranial hemorrhage.However, repeat imagining ruled out a hemorrhage and the patient was determined to be in stable condition so heparin was restarted.No chest computed tomography scan was performed to confirm a suspected pulmonary embolism.Additional patient follow-up has been requested.

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18918989
Report Number3020347218-2024-00017
Device Sequence Number20589788
Product Code QEW
UDI-Device Identifier00850291007314
UDI-Public00850291007314
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K223210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2025
Device Model Number41-102
Device Lot Number23100014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Initial Report FDA Received Date03/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER BOLD CATHETER; FLOWSAVER; PROTRIEVE SHEATH; TRIEVER16 CURVE; TRIEVER20
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age34 YR
Patient SexFemale